Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 69, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2018, 4:57 PM CDT for Childress County, Cottle County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 4:57 PM CDT (21:57 UTC)
- Expired
- May 19, 2018, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:20 PM CDT | HAIL 1 | Paducah, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WUUS54 KLUB 192157
SVRLUB
TXC075-101-192245-
/O.NEW.KLUB.SV.W.0069.180519T2157Z-180519T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
457 PM CDT SAT MAY 19 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southern Childress County in the Panhandle of Texas...
Cottle County in northwestern Texas...
* Until 545 PM CDT
* At 457 PM CDT, severe thunderstorms were located along a line
extending from near Northfield to near Cee Vee to near Delwin,
moving northeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Paducah, Cee Vee, Swearingen and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3397 10005 3389 10030 3388 10049 3431 10052
3431 10042 3434 10042 3443 10000
TIME...MOT...LOC 2157Z 243DEG 28KT 3430 10051 3415 10043 3394 10043
HAIL...2.00IN
WIND...60MPH
$$
265 follow-up statements
171
WWUS54 KLUB 192208
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
508 PM CDT SAT MAY 19 2018
TXC075-101-192245-
/O.CON.KLUB.SV.W.0069.000000T0000Z-180519T2245Z/
Childress TX-Cottle TX-
508 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CHILDRESS AND COTTLE COUNTIES...
At 508 PM CDT, severe thunderstorms were located along a line
extending from near Tell to near Cee Vee to near Paducah, moving
northeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Paducah, Swearingen and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3397 10005 3389 10030 3394 10047 3415 10042
3434 10042 3443 10000
TIME...MOT...LOC 2208Z 242DEG 28KT 3431 10037 3418 10035 3397 10038
HAIL...2.00IN
WIND...60MPH
$$
26694
WWUS54 KLUB 192218
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
518 PM CDT SAT MAY 19 2018
TXC075-101-192245-
/O.CON.KLUB.SV.W.0069.000000T0000Z-180519T2245Z/
Childress TX-Cottle TX-
518 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN CHILDRESS AND CENTRAL COTTLE COUNTIES...
At 517 PM CDT, severe thunderstorms were located along a line
extending from near Childress to Paducah to near Delwin, moving east
at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Paducah, Swearingen and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3397 10005 3389 10030 3393 10040 3407 10038
3413 10034 3421 10036 3435 10034 3443 10000
TIME...MOT...LOC 2217Z 263DEG 19KT 3436 10025 3402 10031 3393 10034
HAIL...2.00IN
WIND...60MPH
$$
26457
WWUS54 KLUB 192223
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
523 PM CDT SAT MAY 19 2018
TXC075-101-192245-
/O.CON.KLUB.SV.W.0069.000000T0000Z-180519T2245Z/
Childress TX-Cottle TX-
523 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN CHILDRESS AND CENTRAL COTTLE COUNTIES...
At 523 PM CDT, severe thunderstorms were located along a line
extending from near Childress to near Paducah to near Chalk, moving
east at 20 mph. This storm produced one inch hail in Paducah at 520
pm.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Paducah, Swearingen and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3397 10005 3389 10030 3393 10040 3407 10038
3413 10034 3421 10036 3435 10034 3443 10000
TIME...MOT...LOC 2223Z 263DEG 19KT 3437 10021 3402 10026 3394 10029
HAIL...2.00IN
WIND...60MPH
$$
26202
WWUS54 KLUB 192230
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
530 PM CDT SAT MAY 19 2018
TXC075-101-192245-
/O.CON.KLUB.SV.W.0069.000000T0000Z-180519T2245Z/
Childress TX-Cottle TX-
530 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN CHILDRESS AND EASTERN COTTLE COUNTIES...
At 529 PM CDT, severe thunderstorms were located along a line
extending from near Childress to near Paducah to near Chalk, moving
east at 20 mph. One inch hail was reported in Paducah at 520 pm.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Paducah, Swearingen and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3397 10005 3391 10027 3395 10031 3408 10035
3418 10029 3437 10026 3443 10000
TIME...MOT...LOC 2229Z 263DEG 19KT 3437 10018 3402 10023 3394 10026
HAIL...1.75IN
WIND...60MPH
$$
26571
WWUS54 KLUB 192237
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
537 PM CDT SAT MAY 19 2018
TXC075-101-192245-
/O.CON.KLUB.SV.W.0069.000000T0000Z-180519T2245Z/
Childress TX-Cottle TX-
537 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN CHILDRESS AND NORTHEASTERN COTTLE COUNTIES...
At 537 PM CDT, severe thunderstorms were located along a line
extending from near Kirkland to near Swearingen to near Chalk,
moving northeast at 25 mph. This storm produced 1 inch hail in
Paducah at 520 pm.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Swearingen and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3397 10005 3394 10015 3400 10025 3410 10029
3422 10024 3438 10020 3443 10000
TIME...MOT...LOC 2237Z 245DEG 22KT 3437 10013 3408 10017 3394 10022
HAIL...2.00IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:24 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 19, 2:24 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 224 PM CDT Sat May 19 2018 .DISCUSSION... Lift was in no short supply this afternoon as a well-defined stationary front was found draped from Childress southwest to Levelland and Plains as of 1 PM. Aloft, water vapor imagery revealed an impulse in SW flow approaching from southeast NM and far West TX. Add to this the RRQ to an upper jet and a very modest EML (per Lubbock Airport AMDAR profiles) and the stage is primed for scattered to numerous storm development. Similar to Friday, an axis of elevated convection early this afternoon is expected to become more surface based by mid afternoon and make full use of 2000 to 3000 J/kg of MLCAPE. Unlike Friday, today we have a deeper fetch of moisture advection underway (as noted by an axis of stratus aligned from Del Rio north to near Big Spring) which will limit the degree to which moisture mixes out this afternoon. Although oriented parallel to the boundary, deep layer shear values around 35 knots will promote storm organization, including some mesos given favorable backing of low level winds for maintaining storm relative inflow. Modes overall should favor linear structures given minimal capping and consolidating outflows over time. This argues the greatest threat will be downbursts as the significant hail potential should be restricted to individual cells early in the event. Following an inevitable MCS development off the Caprock this evening, a reinforcing cold front will drop south and aid in focusing a second round of storms, mainly after midnight. What looks particularly interesting about this setup is the presence of a 30-40 knot LLJ feeding rich mixing ratios northward overnight. This isentropic ascent should focus numerous elevated storms overnight, with some likelihood for training precip and heavy rain. Majority of CAMs and global models indicate such a scenario as PWATs rise to over 1 inch. This precip should wane from N-S toward daybreak Sunday as the layer of isentropic ascent shifts south. Widespread stratus trapped along the frontal inversion and cool NE winds will make for a pleasantly cool day area wide. PoPs were dried out in most areas by the afternoon as saturated depths thin out and omega vanishes. Prospects for additional storms arriving Sun night from sern NM remain decent, but not definite as this will hinge on the strength of the LLJ/isentropic forcing and any pre-existing storms that manage to form in the easterly upslope of NM. Weak upper ridging during this time may also limit the coverage of precip, which should amplify a bit on Monday ahead of increasingly cyclonic SW flow for Mon night and Tue. Broad SE winds in the low levels during this time will keep the dryline well to our west, which may also curtail PoPs during the day and make for more of a nocturnal threat of storms and perhaps a diminished severe threat. By later week, weakening winds aloft in response to anticyclonic flow and sharper ridging atop the region should bring a gradual demise to PoPs and spell a return to drier and somewhat hotter conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, May 19, 4:36 PM CDT, 21 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 436 PM CDT Sat May 19 2018 TXZ021>044-200815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 436 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight There will be a risk for severe thunderstorms this afternoon east a Tahoka to Plainview to Childress line. Hail to the size of baseballs and wind gusts to 70 mph along with a tornado or two are possible. A risk for large hail and severe wind gusts along with localized flooding will spread over most areas tonight as a cold front moves into the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong or severe thunderstorms also may develop Monday through Wednesday as an unsettled pattern holds over our region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:42 PM CDT | Special Weather Statement | LUB | Hall | 33 min |
| May 19, 3:39 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 51 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 16 min |
| May 19, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 47 min |
| May 19, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 16 min |
| May 19, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 49 min |
| May 19, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lynn | 29 min |
| May 19, 6:40 PM CDT | Flash Flood Warning | LUB | Crosby, Dickens | 67 min |
| May 19, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 47 min |
| May 19, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.